Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 182, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 2, 2012, 3:02 PM EDT for Appling County, Jeff Davis County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 3:02 PM EDT (19:02 UTC)
- Expired
- Aug 2, 2012, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Jeff Davis County, GA
The radar
The Robins AFB radar (KJGX), 120 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 2:33 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3176 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 021902
SVRJAX
GAC001-161-021945-
/O.NEW.KJAX.SV.W.0182.120802T1902Z-120802T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
NORTHWESTERN APPLING COUNTY IN SOUTHEAST GEORGIA
* UNTIL 345 PM EDT
* AT 302 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF HAZLEHURST...AND MOVING SOUTHEAST AT
10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAZLEHURST...PLANT HATCH AND GRAHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA.
&&
LAT...LON 3191 8220 3169 8271 3183 8277 3195 8255
3195 8248 3197 8248
TIME...MOT...LOC 1902Z 317DEG 6KT 3193 8254
$$
ZIBURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:00 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 2, 3:00 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT THU AUG 2 2012 .SHORT TERM /TONIGHT THROUGH SATURDAY/... NUMEROUS THUNDERSTORMS CONTINUE TO DEVELOP ACROSS CENTRAL/SOUTHERN GEORGIA NEAR A TROUGH OF LOW PRESSURE...WITH SCATTERED ACTIVITY ACROSS NE FLORIDA. HIGH RESOLUTION MODELS INDICATE THE CONVECTION TO THE NORTH DIVING SOUTH ACROSS EXTREME NE FL BY EARLY THIS EVENING BEFORE DISSIPATING BY LATE EVENING. WILL USE NUMEROUS POPS FOR SE GA INTO NE FL THROUGH EARLY EVENING...WITH SCATTERED FURTHER SOUTH WITH GULF AND ATLANTIC SEABREEZE INTERACTIONS. ACTIVITY WILL DISSIPATE BY MIDNIGHT...WITH MAINLY DRY CONDITIONS OVERNIGHT THROUGH FRIDAY MORNING. ANOTHER ROUND OF CONVECTION WILL OCCUR FRIDAY AFTERNOON...BUT WITH THE COLD POOL TO THE NORTH WEAKENING A BIT...WILL KEEP POPS SCATTERED WITH MAINLY SEABREEZE/SMALLER SCALE INTERACTIONS. SATURDAY... RIDGE WILL SHIFT NORTH OF THE AREA AND EASTERLY FLOW WILL PUSH MORNING TO EARLY AFTERNOON SCATTERED SHOWER AND THUNDERSTORM ACTIVITY ALONG THE EAST COAST TOWARD THE I-75 CORRIDOR IN THE AFTERNOON. TEMPS WILL RANGE FROM NEAR 90 COAST TO MID TO PERHAPS UPPER 90S IN THE WESTERN PORTIONS OF THE FORECAST AREA. .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... POTENTIAL FOR WEAK TROPICAL WAVE/INVERTED TROUGH AXIS TO MOVE NORTH INTO THE ATLANTIC AND NEAR THE FORECAST AREA ON SUNDAY. NAM AND ECMWF ARE HITTING THIS THE HARDEST. GFS AND CANADIAN GEM NOT SO MUCH...INDICATING A WEAKER WAVE MOVING MORE WESTERLY ACROSS THE SOUTHERN FLORIDA PENINSULA. THE TRACK OF THIS WAVE WILL ULTIMATELY DICTATE THE SENSIBLE WEATHER FORECAST ON SUNDAY. WILL SIDE WITH THE GFS FOR NOW AND SHOW SCATTERED SHOWERS AND THUNDERSTORMS MOVING EAST TO WEST ACROSS THE CWA FROM MORNING TO AFTERNOON. IF THE WAVE TRACKS MORE NORTHERLY...THEN THUNDERSTORM COVERAGE WILL END UP BEING MORE NUMEROUS ACROSS NORTHEAST FLORIDA ON SUNDAY. NO CHANGES WERE MADE TO THE FORECAST BEYOND SUNDAY. TEMPERATURES WILL AVERAGE NEAR NORMAL WITH SCATTERED THUNDERSTORMS EACH AFTERNOON. && .AVIATION... THE EXPECTATION IS FOR STRONG TO SEVERE THUNDERSTORMS TO MOVE SOUTH OUT OF SOUTHERN GEORGIA AND INTO EXTREME NORTHERN FLORIDA LATE THIS AFTERNOON. HAVE ADDED +TSRA WITH IFR CONDITIONS ALONG WITH THE POTENTIAL FOR STRONG GUSTY WINDS AT ALL TAFS EXCEPT GNV WHERE THUNDERSTORM ACTIVITY IS EXPECTED TO BE MORE ISOLATED. && .MARINE... S/SW FLOW THROUGH FRIDAY WILL BECOME SE OVER THE WEEKEND AS RIDGING OVER NE FL MOVES TO THE NORTH. ANY NOCTURNAL SURGES OFFSHORE SHOULD BE RELATIVELY WEAK...REMAINING 15 KNOTS OR LESS. RIP CURRENTS: LOW RISK THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 93 72 95 / 50 40 40 40 SSI 78 90 79 88 / 40 20 20 40 JAX 74 94 74 91 / 40 30 30 40 SGJ 75 93 78 89 / 30 30 20 50 GNV 71 93 71 93 / 30 40 30 40 OCF 72 93 72 93 / 30 40 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/ALLEN/
Hazardous weather outlook, Aug 2, 2:50 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT THU AUG 2 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-031000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 250 PM EDT THU AUG 2 2012 ...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 8 PM FOR SOUTHEAST GEORGIA... ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO EARLY EVENING FOR NORTHEAST FLORIDA... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL THE THREATS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR SOUTHEAST GEORGIA. HEAT INDICES WILL TOP OUT NEAR 100 TO 105 DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 2, 2:39 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT THU AUG 2 2012
GAZ133-135-021930-
APPLING-JEFF DAVIS-
239 PM EDT THU AUG 2 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN JEFF
DAVIS AND NORTHERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...
AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS JUST NORTH OF APPLING AND JEFF DAVIS
COUNTIES...MOING SOUTH AT 10 TO 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND PLANT HATCH...HAZLEHURST AND GRAHAM
THROUGH 330 PM EDT. STRONG WINDS UP TO 50 MPH WILL BE POSSIBLE ALONG
AND JUST AHEAD OF THIS LINE...AFFECTING NORTHERN JEFF DAVIS AND
NORTHERN APPLING COUNTIES. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED. REPORT
DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA.
LAT...LON 3197 8239 3194 8233 3194 8228 3191 8222
3191 8213 3189 8212 3190 8211 3186 8209
3177 8212 3187 8275 3193 8268 3192 8264
3197 8254 3195 8250 3198 8247
TIME...MOT...LOC 1838Z 355DEG 8KT 3201 8273 3193 8216
WOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:39 PM EDT | Special Weather Statement | JAX | Appling | 51 min |
| Aug 2, 3:33 PM EDT | Special Weather Statement | JAX | Appling | 42 min |
| Aug 2, 3:53 PM EDT | Special Weather Statement | JAX | Coffee, Jeff Davis | 37 min |
| Aug 2, 4:30 PM EDT | Special Weather Statement | JAX | Wayne | 45 min |
| Aug 2, 4:48 PM EDT | Special Weather Statement | JAX | Echols | 42 min |
| Aug 2, 4:57 PM EDT | Special Weather Statement | JAX | Wayne | 63 min |
| Aug 2, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 33 min |
| Aug 2, 6:06 PM EDT | Special Weather Statement | JAX | Glynn | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.